advertisement
Question
Posted by: Concerned Boyfriend | 2004/11/19

Dangerous to skip periods with birth control pills

My girlfriend (26) skips her periods sometimes for a couple of months in a row by not taking certain pills of her birth control pills. She has some hormonal problems (unwanted hair growth) which she takes Androcur for. Could skipping her periods be bad for her? I believe in keeping things as natural as posible and I'm concerned for her part as it is natural to have periods and forcing you body to not go through that natural cycle ( as unpleasant as it might be ) might not be good for you in the long run. Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

As long as she does not do it too often, it should not be a problem. She should have a period at least every third month.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Nita | 2004/11/19


I've tried it once, but my period still came, just a few days later, messed my cylce up a bit.

so I'm not too sure though but i've heard that one a here and there occasion it not harmful, but not for a long term thing.

Reply to Nita
Posted by: Jessica | 2004/11/19

I've read somewhere that it should be fine for 1 month, but should be done in the longer run,

Why don't you advise her to use the injection rather, since on the 3 month injection you eventually don't have your period at all, the injection does take longer to get out of her system should she wish to fall preggies in the future.

Jessica

Reply to Jessica
Posted by: Jube Jube | 2004/11/19

As far as I know, thered are no adverse side effects of skipping. It is fine, and rather convenient!

Reply to Jube Jube

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement